Vitamin D and Osteomalacia

by Stephan
(Berlin, Germany)

I've been reading in your site over the last couple of hours with great interest. (I'm in Berlin, Germany.)


My question:

I started taking Vitamin-D in early January (20.000 IU twice a week plus 1000 mg of calcium) after I was diagnosed with a severe deficiency (6,2 ng per ml) and after undergoing a scintigraphy with Osteomalicia. I've had three breaks of few days in between, when I've felt a lot better, but have then relapsed into bone and muscle pain. The last break lasted for ten days up untill Easter (it was great!), but this last week it's been painful again.

Is this a normal pattern in your experience?

(In addition, I’ve had a strong tingling and straining feeling in the muscles of both legs.) I actually have had and still have symetrical aches in most of my joints: thumbs, shoulders, hip, knees and big toes.

I've heard that an Osteomalacia develops over a long period (I've probably had a D-deficiency for decades) and that the serum level will go up quite quickly after substitution for about eight weeks(mine has just reached 44,7ng per ml) but that it takes a much longer period of three to six months for the metabolism to correct itself. Does this correspond with your experience?

Thanks !

Stephan

Comments for Vitamin D and Osteomalacia

Click here to add your own comments

Yes, exactly
by: Kerri Knox, Registered Nurse

Hi Stephan,

Wow, that Vitamin D level was LOW! And yes, your conclusions are right on. It could take up to 6 months for the pain to go away after having had such a low vitamin D level, probably for many decades as you've said.

You may also want to consider taking Magnesium, as taking vitamin d uses up magnesium and can contribute to what may seem like pain from osteomalacia, but may not be. Please see my page on Magnesium and Vitamin D.


Kerri Knox, RN

Click here to add your own comments

Return to Vitamin D and Pain.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter